anxious123 20/05/17
Last reply 9 months ago
Baclofen

I have seen my neuro today….i am not diagnosed ms yet but likely to be in 6 mnths after repeat mri. I mentioned i qas struggling with stiffness behind knees….ongoing for 3 mnths…steroids 4 weeks ago. Neuro suggested i wait as it will probably go with time but as i said ot was affecting me lots he prescribed baclofen. I have come home and read up on it and it seems to be somethimg you take daily and for life and can have side effects…know not sure if to bother taking it and instead follow neuros waiting

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
9 months ago

@anxious123 , you may find that some gentle stretching exercises will loosen up the knees. Have a look at the suggested exercises here :-

https://www.mstrust.org.uk/understanding-ms/lifestyle/exercises-people-ms

Baclofen is the standard muscle relaxant, if this help is needed. It needs to be started at a low dose and then build-up as required. It’s a question of finding the right dosage which works, without causing muscle weakness.


hank
9 months ago

hi i took baclofen about 3 years ago for spasms in legs at night , one thing to be aware off when it says avoid alcohol it means it , i thought half a pint would be okay, had the most horrendous hangover the next day , apparently baclofen was originally developed to help acoholics.
but if you have a drink just dont take baclofen that night and you will be okay.
Another point dont take too many , i kept taking more as it didnt stop all spasms and one night got up and feel on floor as had relaxed muscles too much. If you start taking and are not happy you can come off them butit has to be done slowly speak to your G.P.
another thing to help with spasms i have found is before going to bed do 10-15 calf stretches stand on floor raise up onto tip toe then back , suggestedby my physio.
yours martin hankins


anxious123
9 months ago

Thanks that is useful to know…it is mainly first thing in the morning when my legs are bad so will try exercise before bed and if that doesnt work will try tablets…
Doesnt help that i always feel nauseous in the morning..like being pregnant but without the baby 🙁

Post Comment

You must be logged in to reply to this topic.